MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50319
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k170193.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender with slight tortuosity of the vessels and "medium" calcification, an advance 14 lp low profile balloon catheter ruptured on the first inflation.Access was obtained from the femoral artery to reach the calcified target lesion below the knee.It is unknown if the device ruptured circumferentially or longitudinally.It is also unknown what inflation device was used.Blood was not noted in the device used to inflate the balloon and the balloon was not inflated inside of a stent prior to rupture.The balloon was removed without a sheath.The procedure was completed with another manufacturer's device.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawing and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states the intended use outlines that it is for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries, including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.It is noted in bold that particular care should be taken in handling the balloon to prevent damage.The instructions state to use a 1:1 mixture of contrast medium and saline.It states that a 0.014 wire guide is compatible with the catheter.The warning section states to not exceed the rated burst pressure.The product labeling provides adequate instructions to properly handle the balloon catheter.In the event that balloon pressure is lost and/or balloon rupture occurs, the balloon is to be deflated and removed with the sheath as a unit.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8874081
Report Number1820334-2019-01964
Device Sequence Number2742846
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)220225(10)9546022
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberG50319
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number9546022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1